Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Non-Archimedean $ C\sp {\char93 }(X)$

Author: Jesús M. Domínguez
Journal: Proc. Amer. Math. Soc. 97 (1986), 525-530
MSC: Primary 54C40; Secondary 46H10, 46P05
MathSciNet review: 840640
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a nonarchimedean rank-one valued field, and $ X$ an ultraregular topological space. We consider the Gelfand subalgebra $ {C^\char93 }(X,E)$ of the algebra of all $ E$-valued continuous functions on $ X$, and the algebra $ F(X,E)$ consisting of those $ E$-valued continuous functions $ f$ for which there exists a compact set $ K \subset X$ such that $ f(X - K)$ is finite. We obtain some characterizations of $ {C^\char93 }(X,E)$, analogous to those obtained in the real case, which we use to find conditions that imply the equality $ {C^\char93 }(X,E) = F(X,E)$ holds.

References [Enhancements On Off] (What's this?)

  • [BB] G. Bachman, E. Beckenstein, L. Narici and S. Warner, Rings of continuous functions with values in a topological field, Trans. Amer. Math. Soc. 204 (1975), 91-112. MR 0402687 (53:6503)
  • [C] E. Choo, Note on a subring of $ {C^ * }(X)$, Canad. Math. Bull. 18 (1975), 177-179. MR 0388325 (52:9162)
  • [D$ _{1}$] J. M. Dominguez, Sobre la subalgebra de Gelfand del anillo de funciones continuas con valores en un cuerpo valuado no-arquimediano, Rev. Mat. Hisp.-Amer. (4) 42 (1982), 133-138. MR 791385 (86g:46111)
  • [D$ _{2}$] -, The Gelfand subalgebra of real or nonarchimedean valued continuous functions, Proc. Amer. Math. Soc. 90 (1984), 145-148. MR 722433 (85d:54014)
  • [D$ _{3}$] -, Note on two subrings of $ C(X)$, preprint.
  • [E] R. Ellis, Extending continuous functions on zero-dimensional spaces, Math. Ann. 186 (1970), 114-122. MR 0261565 (41:6178)
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Springer-Verlag, Berlin and New York, 1977 (reprint). MR 0407579 (53:11352)
  • [H] M. Henriksen, An algebraic characterization of the Freudenthal compactification for a class of rimcompact spaces, Topology Proc. 2 (1977), 169-178. MR 540604 (82i:54035)
  • [I] J. R. Isbell, Uniform spaces, Math. Surveys, No. 12, Amer. Math. Soc., Providence, R. I., 1964. MR 0170323 (30:561)
  • [NR] L. Nel and D. Riordan, Note on a subalgebra of $ C(X)$, Canad. Math. Bull. 15 (1972), 607-608. MR 0317274 (47:5821)
  • [N] K. Nowinski, Closed mappings and the Freudenthal compactification, Fund. Math. 76 (1972), 71-83. MR 0324628 (48:2978)
  • [S] N. Shilkret, Non-archimedean Gelfand theory, Pacific J. Math. 32 (1970), 541-550. MR 0257752 (41:2401)
  • [SZ] O. Stefani and A. Zanardo, Alcune caratterizazioni di una sottoalgebra di $ {C^ * }(X)$ e compattificazioni ad essa associate, Rend. Sem. Mat. Univ. Padova 53 (1975), 363-367. MR 0410673 (53:14420b)
  • [V] A. Van Rooij, Non-archimedean functional analysis, Marcel Dekker, New York, 1978. MR 512894 (81a:46084)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C40, 46H10, 46P05

Retrieve articles in all journals with MSC: 54C40, 46H10, 46P05

Additional Information

Keywords: Nonarchimedean valued field, ultraregular space, continuous function algebras, Gelfand subalgebra
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society